Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Possible food allergies and thyroid disorder
    avatar
    mnwaller posted:
    Hi all,

    I've been having digestive problems since I was 18. I was taking a lot of ibuprofin without food and all of the sudden I started having digestive problems. My doctors told me it was just dyspepsia, but every time I ate I was severly bloated. Since then, I haven't been getting severe bloating, but it still happens a lot.

    More recently I have had symptoms of a thyroid disorder. My TSH is 3.5, which puts me outside of the AMAs range, but my family doctor says it's not high enough. I've had symptoms of dry eyes, dry mouth, tmj disorder, a lot of trouble sleeping, dry skin and foggy memory.

    These two things seems kind of disconnected, but I've been wondering if they are actually connected in some way. I've also been wondering if I might have some kind of an allergy, maybe gluten, until I ate a Fazzolis. For about the past month or 2, I've been having very few negative digestive symptoms, until I ate a Fazzolis and I had horrible bloating. I've been eating gluten and haven't had such negative effects so I'm wondering if it is something else.

    I realize this is all very convoluted, but I'm wondering if all of this could stem from some kind of a gut bacteria problem and maybe I need to start a probiotic regimen. I had thought about doing an elimination diet, but now I'm not sure what I need to eliminate. Any help figuring out how to untangle all these symptoms would be great.

    Thanks!
    Reply
     
    avatar
    sheba_q responded:
    Are you taking any kind of medication, or do you have any health problems that you didn't list? How long has this been going on?

    The first thing I would look at would be your diet. It's possible you could have a stomach ulcer (which seem to be fairly common) so following the basics of a diet for that would be a good place to start. I found this online:

    Basically, you want to avoid foods that trigger acid production, and therefore you will avoid symptoms. This may vary between people, but here are common culprits:

    * alcohol
    * spicy foods (peppers, chili, etc.)
    * citrus fruits
    * tomatoes/tomato products (ketchup, pasta sauce, etc.)
    * caffeine (coffee, pop, tea, chocolate, etc.)
    * fatty foods
    * carbonated drinks

    Good things to possibly include:

    * Lean meat in small portions
    * High fiber (brown rice, oats, etc.)
    * Vegetables (broccoli, carrots, potatoes)
    * Fruit
    * Lots of water

    Your symptoms listed sound very common for food intolerances. Have you ever tried keeping a food diary? That's where you list everything you consume (food, drink, meds, gum, etc) and any symptoms you have as they happen. That could be a goldmine of information.

    I wouldn't worry too much about your TSH results. In other countries the top range is 4.5, which is much higher than yours. More important right now is to make sure your diet is in order so you don't have digestive symptoms, and then figure out non-digestive symptoms (which may disappear when the main problem(s) are dealt with).


    Helpful Tips

    Water
    Drinking waer everyday keeps my digesive going. More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website